Nov 24, 2010
I am on day 12 of PEP (Combivir & Aluvia) for occupational exposure (Africa). The nausea and vomiting have subsided but now I have a very itchy rash developing. I woke up with urticarial hives on my chin, my cheeks became puffy and upper lip started tingling. I took chlorpheniramine which worked very well and this morning things were almost normal. This afternoon, my arms and legs started to itch, and hives are appearing, including on my face again. I have no oral/mucosal lesions, no blisters etc.
I'm freaking out a bit here. Should I stop the PEP (both or just one?) Is this early Steven-Johnson Syndrome. Can I manage this with antihistamines alone? Any suggestions would be very welcome. DG
Response from Dr. Henry
Steven-Johnson syndrome was be very rare with Aluva (lopinavir/ritonavir)+ Combivir so in most cases would treat through the rash with symptomatic treatment. Recommend monitoring by the prescribing MD or at HIV savvy clinic. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Semen After Anal Sex Bottom Worried I Have HIV
- Diarrhea After Mutual Masturbation Worried I Have HIV
- Erectile Dysfunction After Receptive Anal Sex Without Condom Does It Mean I Have HIV
- Bacteria That Causes Hepatitis B
- Is Cervical Cancer Contagious To Men?
- What Does A Lot Of Clear Vaginal Discharge Mean?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.